Alert archive / Alabama / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 106, NWS Tallahassee, FL

August 16, 1997Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 16, 1997, 7:02 PM CDT for Henry County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 1997, 7:02 PM CDT (00:02 UTC)
Expired
Aug 16, 1997, 7:45 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Henry County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1997-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1997-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3123 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 170003 RRA
SVRTLH
ALC067-170045-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM CDT SAT AUG 16 1997
 
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST ALABAMA
 
   ...SOUTHERN HENRY COUNTY
 
AT 6:55 CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM OVER THE SOUTHERN PART OF HENRY COUNTY ABOUT 2 MILES NORTH
OF HEADLAND ALONG HIGHWAY 431. THIS STORM IS MOVING SLOWLY TO THE SOUTH
AT 5 MPH AND MAY PRODUCE DIME SIZED HAIL AND DAMAGING WIND GUSTS OVER
SOUTHERN HENRY COUNTY.
 
SEVERE THUNDERSTORMSr PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE
HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN.  IF YOU ARE IN THE
PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:48 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Aug 16, 1:48 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT SAT AUG 16 1997

88-DS SHOW TSTMS BREAKING OUT MAINLY EAST OF AQQ RIVER ATTM. LTL CHG
FROM PREVIOUS FCST AS MODEL RUNS SIMILIAR. WARM MOIST AMS WILL REMAIN
ACROSS CWA THRU FCST PERIOD. MEAN RH OF 70 PERCENT CONTS EAST OF AQQ
RIVER. SFC RIDGE ACROSS FL PENINSULA INTO GULF WILL BUILD ACROSS NORTH
FL NEXT 48 HRS WITH ETA MODEL CNTRG HI OVR TLH SUN. AS TYPICAL FOR
SUMMER...WK W-SW FLOW WL CONT ALOFT OVR SE. CLDS HAVE HELPED KEEP HEAT
INDICES DOWN A BIT THIS AFTN BUT WITH MAX TEMPS IN MID 90S WITH MID
70S DEW PTS FCST SUN AND MON...HEAT WL REMAIN CONCERN. POPS OF 20-30
PERCENT ACROSS CWA SHUD DO FOR SUN AND MON.

#13

Nearby

Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.